What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 17, 4:39 AM EST, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 17, 4:39 AM EST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
539 AM EDT Mon Sep 17 2018
.SYNOPSIS...
Tropical Depression Florence was centered over extreme southwest
Virginia early this morning. The remnants of Florence will lift
north through the Appalachian mountains today into tonight. The
storm will then move northeast across the northeast United
States Tuesday and Tuesday night, pulling a cold front across
the local area Tuesday afternoon through Tuesday night. High
pressure will build down over the region Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 425 AM EDT Monday...
Early this morning, Tropical Depression Florence was cntrd over
extrm SW VA. Bands of showers, some heavy, well east of the
storm, were moving nwrd thru the NC/VA Piedmont counties. Only
isolated showers were occurring E of Interstate 95 over the
remainder of the area. Temps were ranging thru the 70s under a
partly cloudy to cloudy sky.
The remnants of Florence will lift north through the Appalachian
mountains today into tonight. On this track, the highest PoPs
will remain over the wrn half of the region, along with heavier
rains and QPF amts. Highs today will range fm the upper 70s to
mid 80s. Lows tonight in the lower to mid 70s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 425 AM EDT Monday...
The storm will move NE across the NE U.S. Tue and Tue night,
pulling a cold front across the local area Tue aftn through
Tue night. High pressure will then build down into the region
Wed.
The chance for showers/isolated tstms will spread eastward Tue
into Tue night, as the low moves acrs the NE U.S. and pulls the
cold front thru the region. Rain chances will come to an end
early Wed morning, as some drier air filters into the area behind
the cold front. A noticeable, though brief, reduction in humidity
will follow for Wed aftn and evening.
Highs will range thru the 80s on Tue, and in the lower to mid
80s on Wed. Lows Tue night will range fm the mid 60s to lower
70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 245 PM EDT Sunday...
Ridge aloft moves across the region the end of the week. A weak
trough aloft will track through the NE CONUS next weeknd
resulting in a flattening to the ridge invof mid-Atlantic/SE
states. A cold front is forecast to approach from the NNW Fri
night...then push SE into/across the local area Sat-Sun. Dry wx
w/ a break in the humidity for Thu/Fri. As the cold front
presses into the local area...RA chcs are expected to gradually
increase.
Lows Wed/Thu nights in the m60s-around 70F. Highs Thu 80-85F
then in the m-u80s Fri. Lows Fri night in the u60s-l70s. Highs
Sat in the l-m80s N to the m-u80s S. Lows Sat night from the
m60s N to around 70F SE. Highs Sun in the l80s N to the m80s S.
&&
.AVIATION /10Z MONDAY THROUGH FRIDAY/...
As of 200 AM EDT Monday...
The remnants of Florence combined with a cold front eventually
moving into and acrs the region today thru Tue night, will
result in sctd showers and possible tstms affecting the TAF
sites. Other than isolated IFR Cigs, expect mainly VFR/MVFR
conditions today thru Tue night.
Outlook: Dry weather and mainly VFR conditions finally expected
Wed and Thu.
&&
.MARINE...
As of 400 AM EDT Monday...
Latest obs and buoy reports reveal predominate E-SE winds 10-15 kt
over the waters this morning. Gradient flow has slackened slightly
this morning, but will tighten again later today and tonight between
high pressure to the northeast, and the remnants of Florence, which
will lift well west of the waters today through Tuesday night. Have
maintained SCA on coastal waters, mainly for seas. Winds veer around
to become more southerly today and tonight. Have also hoisted SCA
over the Ches Bay, beginning tonight. Hi-Res models do indicate
potential for low end SCA as early as early to mid afternoon.
However, best LLJ support looks to arrive tonight, and for that
reason will cap winds at 15 kt this aftn, with SCA winds over the
Bay tonight. A cold front crosses the waters Tue night...with
another window of SCA winds possible in post-frontal NNW surge as
drier air spreads into the region into Wed morning.
&&
.TIDES/COASTAL FLOODING...
As of 535 AM EDT Monday...
Gauges and public/spotter observations have indicated elevated
water levels along the Albemarle and Currituck Sounds, and
adjacent rivers. Nuisance soundside flooding early this morning
over low-lying areas has also produced some road closures. This
is likely due to a persistent east wind combined with strong
wave action along the Atlantic coast. This has likely limited
the flow of water through the inlets into the ocean as has
resulted in the rise in water levels in the sounds and adjacent
rivers. Water levels have begun to level off a bit over the past
few hours this morning, so will allow statement to expire this
morning and continue to monitor.
Coastal Flood Advisories no longer in effect for the upper
Bay.However, will need to watch for another round of increasing
tidal departures over the Ches Bay...esp on the lower MD ern
shore (Cambridge/Bishops Head/Crisfield) and around Lewisetta
as wind speeds increase slightly from the SSW this evening.
Current forecast accounts for reaching low end minor thresholds
at Lewisetta/Cambridge/Bishops Head. However, due to marginal
nature of expected impacts during 2nd forecast period, have
held off w/headline for now.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 6 PM this evening to 10 AM EDT
Tuesday for ANZ630>632-634.
Small Craft Advisory until 8 AM EDT Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG/RHR
LONG TERM...ALB
AVIATION...TMG
MARINE...MAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 17, 3:55 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
455 AM EDT Mon Sep 17 2018
MDZ021>024-NCZ012>017-030>032-VAZ075>078-081>090-092-093-095>097-512-
514-516>525-180900-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Westmoreland-Richmond-Northumberland-Lancaster-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
455 AM EDT Mon Sep 17 2018
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-180900-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
455 AM EDT Mon Sep 17 2018
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Scattered showers could
produce some heavy downpours.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-064>069-079-080-509>511-513-515-180900-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
455 AM EDT Mon Sep 17 2018
This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.
.DAY ONE...Today and tonight.
The remnants of tropical cyclone Florence are expected to cross west
and north of the area through tonight. Periods of moderate to heavy
rainfall could result in localized flooding.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The remnants of tropical cyclone Florence coupled with the passage of
a cold front will result in more showers, which could produce some
moderate to heavy rainfall Tuesday into Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
TG
In the hours before
Special weather statement, Sep 17, 5:11 AM EST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
611 AM EDT MON SEP 17 2018
VAZ048-060>062-065>069-509-510-171145-
Mecklenburg-Lunenburg-Goochland-Nottoway-Powhatan-Fluvanna-Amelia-
Western Louisa-Cumberland-Prince Edward-Eastern Louisa-
611 AM EDT MON SEP 17 2018
...AN AREA OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
LOUISA...MECKLENBURG...CUMBERLAND...PRINCE
EDWARD...LUNENBURG...NOTTOWAY...GOOCHLAND...AMELIA...POWHATAN AND
FLUVANNA COUNTIES...
At 607 AM EDT, An area of heavy showers and isolated thunderstorms
were clustered over Staunton River State Park, or 7 miles southwest
of Redoak, moving north at 35 mph.
Rainfall amounts of up to 1 inch are possible with these showers and
isolated storms.
Locations impacted include...
Powhatan, Goochland, Cumberland, Farmville, South Hill, Blackstone,
Chase City, Crewe, Victoria, Louisa, Kenbridge, Mineral, Palmyra,
Fork Union, Hampden Sydney, Hampden Sydney College, Longwood
University, Hadensville, Amelia Courthouse and Nottoway.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3668 7870 3664 7856 3670 7865 3689 7849
3707 7844 3720 7869 3726 7868 3740 7859
3733 7851 3734 7846 3764 7825 3769 7824
3774 7843 3780 7849 3813 7821 3810 7784
3801 7771 3654 7815 3654 7873 3655 7873
TIME...MOT...LOC 1007Z 197DEG 57KT 3669 7869
GINGRICHSpecial weather statement, Sep 17, 6:43 AM EST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
743 AM EDT MON SEP 17 2018
NCZ012-VAZ060-065>067-079-080-087-088-171230-
Northampton-Mecklenburg-Lunenburg-Nottoway-Dinwiddie-Sussex-Prince
Edward-Brunswick-Greensville-
743 AM EDT MON SEP 17 2018
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
NORTHAMPTON...MECKLENBURG...GREENSVILLE...SOUTHERN PRINCE EDWARD...
LUNENBURG...SOUTHERN NOTTOWAY...SOUTHWESTERN SUSSEX...DINWIDDIE AND
BRUNSWICK COUNTIES AND THE CITY OF EMPORIA...
At 742 AM EDT, showers with embedded thunderstorms with heavy rain
were located along a line extending from 6 miles south of Rougemont
to 6 miles southeast of Hitesburg to 9 miles southwest of La Crosse
to 7 miles northeast of Dortches. Movement was north at 30 mph.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Dinwiddie, Roanoke Rapids, Emporia, South Hill, Blackstone, Chase
City, Victoria, Lawrenceville, Kenbridge, Garysburg, McKenney,
Brodnax, Dahlia, Purdy, Brunswick, Nottoway, Lunenburg, Gaston,
Clarksville and Jarratt.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3668 7870 3669 7865 3664 7856 3670 7865
3689 7849 3707 7844 3714 7852 3718 7864
3717 7854 3712 7739 3669 7747 3667 7750
3666 7747 3630 7754 3633 7758 3641 7755
3648 7765 3651 7790 3654 7790 3654 7873
TIME...MOT...LOC 1142Z 194DEG 17KT 3612 7892 3655 7864 3659 7818 3608
7775
44Special weather statement, Sep 17, 7:37 AM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
837 AM EDT MON SEP 17 2018
NCZ012-VAZ079-087-171315-
Northampton-Brunswick-Greensville-
837 AM EDT MON SEP 17 2018
...A STRONG THUNDERSTORM SHOWING SIGNS OF ROTATION WILL EFFECT
NORTHWESTERN NORTHAMPTON... SOUTHWESTERN GREENSVILLE AND
SOUTHEASTERN BRUNSWICK COUNTIES...
At 833 AM EDT, a strong thunderstorm was located 7 miles southwest of
Roanoke Rapids, moving north northeast at 30 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Garysburg, Dahlia, Brunswick, Gaston, Barley, Gasburg, Claresville,
Weldon, Brink, Gum Forks, Triplet, Henrico, Vultare, Valentines,
Slates Corner, Pleasant Hill, Turners Crossroads, Roanoke Rapids
Lake and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm across
North Carolina. If the storm intensifies and rotation strengthens, a
warning may need to be issued.
LAT...LON 3641 7755 3642 7756 3642 7759 3644 7760
3645 7763 3648 7765 3648 7768 3649 7773
3648 7775 3650 7782 3651 7789 3666 7791
3665 7741 3634 7758
TIME...MOT...LOC 1233Z 191DEG 36KT 3636 7773
44Special weather statement, Sep 17, 8:32 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
932 AM EDT MON SEP 17 2018
VAZ079-080-087-088-171415-
Dinwiddie-Sussex-Brunswick-Greensville-
932 AM EDT MON SEP 17 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GREENSVILLE...WEST
CENTRAL SUSSEX...SOUTHERN DINWIDDIE AND EASTERN BRUNSWICK COUNTIES...
At 931 AM EDT, a strong thunderstorm was located near Lawrenceville,
moving north at 35 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Lawrenceville, McKenney, Purdy, Brunswick, Alberta, Radium, Ante,
Brink, Rawlings, Bufford Crossroads, Dolphin, Pleasant Shade, Fields
Crossroads, Warfield, Wharfs Store, Cowie Corner, Ordsburg,
Callaville, Cherry Hill and Edgerton.
This storm continues to have weak rotation with it. If the storm
intensifies and rotation strengthens, a warning may need to be
issued.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3660 7763 3663 7788 3704 7788 3703 7741
TIME...MOT...LOC 1331Z 188DEG 34KT 3671 7775
44
Special weather statement, Sep 17, 9:13 AM EST, 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1013 AM EDT MON SEP 17 2018
VAZ048-062-064-067>069-079>082-087>089-510>516-171500-
Nottoway-Western Henrico (Including the City of Richmond)-Western
Hanover-Surry-Dinwiddie-Eastern Henrico-Caroline-Eastern
Louisa-Greensville-Goochland-Eastern Hanover-Charles City-Western
Chesterfield-Prince
George-Sussex-Powhatan-Fluvanna-Amelia-Brunswick-Eastern Chesterfield
(Including Col. Heights)-
1013 AM EDT MON SEP 17 2018
...Moderate to heavy rainfall across the I95 corridor...including
the Richmond and Tri-cites metro areas...
At 1011 AM EDT, radar indicated moderate to heavy rainfall located
along a line extending from Hadensville to 6 miles west of Stony
Creek. Movement was north at 30 mph.
Wind gusts in excess of 30 mph are possible with these storms.
Rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Richmond, Petersburg, Powhatan, Dinwiddie, Hopewell, Goochland,
Colonial Heights, Ashland, McKenney, Disputanta, Moseley, Chester,
Mannboro, Fort Lee, University Of Richmond, Virginia State
University, Hadensville, Randolph Macon College, Virginia
Commonwealth University and Tuckahoe.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3786 7818 3802 7772 3799 7764 3808 7755
3712 7699 3668 7769 3764 7809 3766 7808
3768 7811 3771 7809 3773 7813
TIME...MOT...LOC 1411Z 195DEG 97KT 3782 7802 3693 7752
44